Duality for topological modular forms

Research output: Contribution to journalArticlepeer-review

Abstract

It has been observed that certain localizations of the spectrum of topological modular forms are self-dual (Mahowald-Rezk, Gross-Hopkins). We provide an integral explanation of these results that is internal to the geometry of the (compactified) moduli stack of elliptic curves M, yet is only true in the derived setting. When 2 is inverted, a choice of level 2 structure for an elliptic curve provides a geometrically well-behaved cover of M, which allows one to consider Tmf as the homotopy fixed points of Tmf(2), topological modular forms with level 2 structure, under a natural action by GL2(Z/2). As a result of Grothendieck-Serre duality, we obtain that Tmf(2) is self-dual. The vanishing of the associated Tate spectrum then makes Tmf itself Anderson self-dual.

Original languageEnglish (US)
Pages (from-to)271-311
Number of pages41
JournalDocumenta Mathematica
Volume17
Issue number2012
StatePublished - Jan 1 2012
Externally publishedYes

Keywords

  • Brown-Comenetz duality
  • Generalized tate cohomology
  • Serre duality
  • Topological modular forms

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint

Dive into the research topics of 'Duality for topological modular forms'. Together they form a unique fingerprint.

Cite this